DOI 10.1097/00002030-200002180-00001
A syndrome of lipoatrophy, lactic acidaemia and liver dysfunction associated with HIV nucleoside analogue therapy: contribution to protease inhibitor-related lipodystrophy syndrome.
Аннотация
BACKGROUND
Lipodystrophy (LD; peripheral lipoatrophy, central adiposity) hyperlipidaemia and insulin resistance often complicate protease inhibitor-containing antiretroviral therapy. Lipoatrophy and abdominal distension were observed in protease inhibitor-naive nucleoside analogue reverse transcriptase inhibitor (NRTI) recipients with lactic acidaemia and hepatic impairment, which are known NRTI-induced mitochondrial toxicities.
DESIGN AND
SETTING
Case-control study in a university-based outpatient clinic.
PATIENTS AND
METHODS
The patients studied included 14 NRTI recipients with lipoatrophy, 32 antiretroviral-naive patients without LD, 28 NRTI recipients without LD, 44 combined NRTI-protease inhibitor recipients without LD, and 102 NRTI-protease inhibitor recipients with LD. Data was obtained on body composition (questionnaire, physical examination, dual-energy x-ray absorptiometry and abdominal computerized tomography), with biochemical, lipid and glycaemic parameters.
RESULTS
The NRTI-LD syndrome was characterized by recent onset fatigue and nausea, peripheral lipoatrophy (6 kg loss over 4 months), abdominal distension (ascites +/- hepatomegaly) and elevated lactate (4.6, 1.1, 1.2, 1.4 and 1.7 mmol/l, respectively; P< 0.0001) and liver enzymes. Cases without hepatic involvement also had lower body fat and greater lactate than unaffected controls. Metabolic disturbances and weight improved after cessation. The NRTI-LD syndrome differed from protease inhibitor-related LD syndrome by the presence of recent onset symptoms and weight loss, higher lactate and alanine aminotransferase, and lower albumin, cholesterol, triglycerides, glucose and insulin. In treated controls, current stavudine therapy, protease inhibitor duration, and lactic acidaemia were independently associated with both lipoatrophy and abdominal obesity; total NRTI duration was also associated with lipoatrophy, and lamivudine and protease inhibitor duration with buffalo hump.
CONCLUSIONS
A syndrome of lipoatrophy, constitutional illness, lactic acidaemia and hepatic dysfunction can complicate NRTI therapy. Both protease inhibitor and NRTI therapies, particularly if associated with lactic acidaemia, contribute to LD syndrome, but have some distinguishable clinical and metabolic effects.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.